MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the apollo catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: no flash or molded voids were observed in the hub.The catheter body was found damaged (bent/kinked) at ~18.6cm from the apollo hub.The detachable tip was found to be detached and not returned.The distal shaft was found to be in good condition.No other anomalies were observed.Testing/analysis: during testing, the apollo catheter was able to be flushed with water.Next a 0.011¿ mandrel was hydrated and was advanced through the catheter hub and met slight resistance within the catheter body at ~18.6cm from the hub; however, with little to no force the guidewire was able to advance passed the damage (bend) and exit the distal tip without any issues.The ldpe overlap was measured to be 1.14mm, which is within specification (1.0-2.5mm).No further testing was performed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance during device delivery¿ was unable to be confirmed; however, the event could not be ruled out.The damage found with the returned apollo catheter noticed to be consistent with advancement against resistance.A few possible causes of ¿catheter resistance during device delivery¿ are but not limited to incompatible devices, patient vessel tortuosity, catheter damage or device damage, and/or guidewire or delivery system damage; however, the root cause for the resistance was unable to be determined.Based on the device analysis and reported information, the customer¿s report of ¿catheter kink/damage¿ was able to be confirmed, as the returned apollo catheter was returned damaged with a bend found on the proximal segment of the catheter body.The damage was determined to be caused by either the advancement or retraction against the reported resistance.Regarding the detachable tip.It is possible the detachable tip was detached during the advancement against the reported resistance; however, no tip was returned, and no possible cause was able to be determined for the premature detachment.During testing, slight resistance was observed at the damaged segment; although, not enough to cause the in-house mandrel to stop from advancing out of the apollo catheter distal tip.The guidewire used to advance the returned apollo catheter was not returned; therefore, any contribution the unknown guidewire had towards the damage/resistance was unable to be assessed.Compatibility could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an apollo catheter encountered resistance at the distal section.The patient was undergoing surgery for treatment of a arteriovenous malformation fluid embolization.It was noted the patient's access vessel was the femoral artery and that vessel tortuosity was moderate.During liquid embolization treatment for an arteriovenous malformation, after advancing the microcatheter to the designated site during the procedure, significant resistance was encountered upon injecting the embolic agent, with minimal flow observed from the tip.Inspection of the microcatheter and its associated system revealed a kink approximately 5 cm from the distal end of the microcatheter; consequently, the microcatheter was replaced to successfully complete the procedure.The kink was observed at the distal section of the catheter.The catheter was flushed and all devices were prepped as indicated in the ifu.No patient complications were associated with this event.Additional information received reported that the cause of the resistance was unknown.Additional information received.Facility and physician¿s contact information were provided.Additional information was received.Onyx 18 was used as an embolic agent.The lot and model number are unknown.There was no indication of onyx solidification or precipitation within the microcatheter.Dmso was injected prior to onyx injection as indicated in the ifu.The recommended injection rate was followed during onyx delivery.It was unable to confirm if any onyx was observed within the removed microcatheter after the device was withdrawn.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25536391
Report Number2029214-2026-01096
Device Sequence Number18559493
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)260809(10)B615021
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2026
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB615021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date06/17/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale